Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Antidepressants
Question: Paxil or Zoloft?
|andr3s - Sun Jun 19, 2005 12:19 pm||
I'm a 17 year old guy that has currently been off Paxil for 6 months. I took Paxil for about 2 years. The last months have not been as expected. I am feeling very depressed. I suffer from depression, social anxiety, and panic attacks. I am going to start taking medicine again. Now, I don't know if I should continue once again with Paxil or try another medicine such as Zoloft. When I was on Paxil, everything was ok. I felt good. Except for the fact that I almost didnt cry for 2 years. don't know if thats a bad thing.. Anyways, should I give Zoloft a try? Or maybe another medicine? Or just start taking Paxil once again?
|Kim C, RN - Sun Jun 19, 2005 10:32 pm||
That's a tough choice to be making on your own! This is something that needs to be discussed with your physician.
Meanwhile, do some research online! Look at the reported side efects, read about other people's experiences. You seemed to do well on the Paxil, but obviously it left you feeling a lack of some sort. Perhaps a trial of Zoloft might be helpful, and then you can compare how each made you feel.
I feel sure that if you bring these concerns to your MD, he/she can discuss this with you and together you can come to the decision that will work best for you.
Good luck... if you wouldn't mind, let me know what you decide and how it works for you!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.